MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ULTRA 8 IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL INC. ULTRA 8 IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN000255
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that when the patient arrived from the or and the staff experienced helium loss 2 alarms.The staff noted blood in the tubing and the intra-aortic balloon (iab) was removed.There was no difficulty in removing the iab and the patient was stabled after removal and discharged from the hospital.There was no report of patient complications, serious injury or death.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).Teleflex received the device for investigation.The reported complaint of iab blood in helium pathway is confirmed.During the investigation, a puncture to the bladder, consistent with contact from a sharp object, was found on the bladder membrane which allowed blood to enter the helium pathway.No other leaks were detected during functional testing.The root cause of the bladder leak is undetermined.A potential cause is customer handling.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.Teleflex assessed the risk for the reported complaint.There are no new or revived risk.This will be monitored for any developing trends.

Brand Name
ULTRA 8 IAB: 8FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key10631181
Report Number3010532612-2020-00281
Device Sequence Number3003914
Product Code DSP
UDI-Device Identifier00801902010759
UDI-Public00801902010759
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K000729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model NumberIPN000255
Device Catalogue NumberIAB-05840-LWS
Device Lot Number18F20B0021
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2020
Initial Date Received by Manufacturer 09/15/2020
Supplement Date Received by Manufacturer11/04/2020
Initial Report FDA Received Date10/05/2020
Supplement Report FDA Received Date11/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1